Ask an expert
Question

05 Feb 2004

CYST
Dear Doc,

I am 25yrs old and recently got married. About a month before my wedding consulted with my GP about a suitable contraceptive and he prescribed Diane35 for me. Due to personal reasons i stopped taking the pills a few days after i started the 2nd course. I experienced a bit of spotting about 2/3 days after i stopped the pill. I then missed my regular period and became worried that i was pregnant. It was after about 6 weeks that i consulted with a Gynae who diagnosed me as having a cyst on my left ovary. According to my doc (whom i consulted with about 3 weeks ago) the cyst is 2,4 x 3cm and is asymptomatic. My doc advised me not to worry about it as it could disappear on its own but that i should check on it after 2 months. She mentioned that i may gain weight and may experience pain on my left side, both of which i AM experiencing but, i am concerned because i have recently been experiencing pain on my right side as well. I am also concerned because i have heard of several cases where women can't fall pregnant because of cysts. Please advise me as i really want to have a baby.

Best Regards,

Haj

P.S. I had recently missed my second menstruation but i experienced some spotting about 5/6 days after my normal period was due. In the past i used to bleed quite heavily for 7- 10 days at a time.
Answer 432 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It is not uncommon to have irregular periods for a few months after stopping the Pill. The cyst is quite small and I would agree with your doctor that nothing needs to be done at this stage. You may be confusing a single cyst with PCOS. It is the latter which can cause problems with falling pregnant.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.